Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Amitryptyline

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:26 AM in Pain Medications
I have had a herniated disc at L4/L5 since Sept. 2007, after trying many pain meds with no good results my Dr. put me on Amitryptiline in June 2008, my pain in lower back and severe sciatica in right leg have all but subsided and I feel great, however, weight gain is a big issue I am having and was wondering have anyone else had the same problem? and if there is any other antidepressant that does not cause this..I am currently taking 75mg at bedtime. My craving for sweets has increased and I have gained about 10 lbs, I never was one for sweets but can't seem to help myself! any suggestions...besides taping my mouth shut? LOL :D
advertisement

Comments

  • I have weight gain also taking several meds like you amitriptyline and lyrica which causes weight gain. I excercise 30 minutes everyday to maintain my weight although I need to lose weight but I'm limited because of my backpain. I can't have any sweets in the house but of course hubby buys them and I eat. I think eating more fruits and not the juice helps and drink lots of water. If you have a craving for chocolate have a light hot chocolate from the packages. It's really a lifestyle and routine that has to be started. Keep trying and take care. And of course before starting any excercise or diet program run it by your Dr. first. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Hi Charry:

    Yes, like you my husband buys them and I eat them!! It is hard to resist, although I am really getting concerned about my weight and I'm only 5"2 so even 10lbs is noticeable on my small frame. I will really have to start watching my food intake and resist the temptations!

    Have you ever tried Cymbalta? I'm been reading some posts on here and some people actually lose weight on that med, I know everyone reacts differently to meds and I don't want to mess with a good thing...after being in constant pain for over a year the amitryptiline is a god send, I guess I'll have to suck it up and follow a diet. Thanks for your info! :H
  • The first time I took amitryptiline years ago I went from a size 4 to a size 10 in a period of about one year - the most weight I had ever been in my life and it was all in my thighs and buttocks.
    I have been on amitryptiline for the past 3 months - and yes, have gained weight in the same places, up a full pant size. No change in diet at all. But, I have also been able to decrease my other pain meds, so at the moment, its worth it.It is definitely reported and established as a side effect in some individuals. I don't think Cymbalta has as strong an effect on nerve pain as amitryptiline, but I personally have never taken Cymbalta so I can't make that comparison.
Sign In or Register to comment.